MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0030582928
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.Date of event- used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that shaft break, removal difficulties, and additional surgery occurred.The patient was presented with renal disease and underwent renal angioplasty.Following placement of a 6fr sheath.A 5.00 x 16mm synergy megatron stent was advanced for treatment.However, there was difficulty pulling the balloon into the guide and the stent balloon broke off in the patient's brachial artery.The physician attempted to snare the device but could not capture it.Vascular surgery cutdown was done to remove the megatron stent.The procedure was aborted.There were no further patient complications nor injuries reported and the patient had fully recovered.
 
Additional Manufacturer Narrative
B3.Date of event- used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.Product analysis: a synergy megatron mr us 5.00 x 16mm, manifold was returned for analysis.A visual, tactile and microscopic examination was performed in the device.The device was received in two sections as a result of a break which had occurred in the hypotube.A visual and tactile examination identified multiple kinks along the distal section of the break.The entire distal extrusion was severely stretched and flattened.A break occurred in the shaft at the location of the proximal balloon sleeve.As a result of the break, the balloon detached from the main catheter.A visual examination of the balloon confirmed that the stent was deployed from the balloon.No tears were visible in the balloon material.A microscopic examination of the distal extrusion identified that the lesion was stretched and bunched at various locations along its length.A break was present in the shaft at the location of the proximal balloon sleeve.The break is consistent excessive tensile forces having been applied to the device.A microscopic examination of the balloon material identified no tears or holes in the balloon material.The balloon was detached from the main delivery catheter due to a break in the distal extrusion.A microscopic examination of the break site in the distal extrusion, at the proximal balloon sleeve, noted that due to the severe stretch down on the inner shaft the proximal markerband was pulled into the proximal sleeve of the balloon.The distal tip edge of the device was pinched closed.These examinations confirmed that excessive tensile forces had been applied to the device which resulted in the severe stretching and bunching along the distal extrusion.A break had also occurred in the distal extrusion shaft in the location of the proximal balloon sleeve.As a rest, the balloon was detached from the main catheter.Further examinations of the device noted that due to the severe stretching in the distal extrusion the proximal markerband had been pulled into the proximal sleeve in the balloon.A detailed microscopic examination of the balloon material identified no tears or holes in the balloon material.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17233253
Report Number2124215-2023-32594
Device Sequence Number17995487
Product Code NIQ
UDI-Device Identifier08714729985648
UDI-Public08714729985648
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Lot Number0030582928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown